# SDR AWXA200200875

- Difficulty date: September 9, 2002
- Submitted: September 10, 2002
- Operation: Air carrier
- Aircraft: N649AW
- Make and model: Airbus A320-232
- Aircraft serial: 803
- Aircraft time: 17,516 hours, 6,779 cycles
- System (JASC): 2530 · Buffet/Galleys
- Part: Coffeemaker
- Part number: 416100123
- Part serial: 0743
- Condition: Shorted
- Location: Galley
- Part time: 4,571 hours, 1,780 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

DURING CLIMBOUT FLIGHT CREW OBSERVED AN ELECTRICAL BURNING SMELL AND SMOKE COMING FROM FORWARD GALLEY, UPON INVESTIGATION THE F/A NOTICED ARCING AT THE NR 1 COFFEEMAKER.  THE AIRCRAFT TURNED BACK TO PHX AND THE NR 1 COFFEEMAKER CIRCUIT BREAKER WAS PULLED.  ARCING AND SMOKE STOPPED AT THIS TIME.  AIRCRAFT LANDED AT PHX WITHOUT FURTHER EVENT.  MAINTENANCE PERFORMED VISUAL INSPECTION OF THE NR 1 COFFEEMAKER FINDING A SHORTED WIRE AND CIRCUIT BOARD DAMAGE.  REMOVED AND REPLACED THE NR 1 COFFEEMAKER AND PERFORMED OPERATIONAL CHECK, COFFEEMAKER CHECKED GOOD.  MAINTENANCE ALSO PERFORMED A GALLEY SHED AND POWER TRANSFER, THIS CHECK WAS ALSO GOOD. CONFIRMED COFFEMAKER AS PROBLEM. A/C RETURNED TO SERVICE.
